Forum

Day 2 of Nitrofuratoin and side effects

Hi all,

Hubby has come down with another UTI and is on 1x100mg Nitrofuratoin twice a day. This is day 2 and he says his whole body just aches especially the hips and legs and are stiff. I am awaiting the GP to phone me back as even though I know if a UTI takes hold he is delirious and gets a high temp this time as we have caught it early is not the same.

The same medication has been prescribed as a 3 month rotation prophylatic medication.

Has anyone here had side effects from this medication?

Thanks

Caz

Still waiting for GP to call

Tablets have been changed to Ciprofloxacin at present he is still weak and temp 38.1C…Taking the new tabs this evening…

I have taken Nitroforantoin sev times for infections and now take it nightly as a preventative medication. I have never had side effects like you describe (only tummy probs that come with anti biotics often). I suspect the symptoms were the UTI itself and the fact that the meds were changed would seem to indicate that the GP felt the infection was not reacting to Nitroforantoin. Hope he starts to feel better soon - sounds like a nasty one.

Hi i was put on Nitrofurantoin for a bad UTI. It made me so ill, I could not get out of bed because it made my nervous system go on overdrive i had pins and needles worse then ever and ached like the flu, like when i am having a bad flare with my illness. I had to come off it after 2 days and was put on ciprofloxicin.

If you read the paperwork it advises not be taken if someone has nervous system problems.

I would NEVER take it again. I know it was the tablets because as soon as i stopped taking them within 12 hours everything settled back down again.

Been prescribed it several times for UTI. never noticed any side effects

Hi, I use to get repeated urine infections and have tried Nitrofuratoin and Ciproflaxin. Urine infections are one of the biggest causes of increased spasticity. When my spasticity increases I always check first if I’ve got a UTI. This could explain the increased stiffness and legs.

His temperature is high so this will also worsen his stiffness etc. I take paracetamol to keep my core body temp down and use a fan. Hopefully it will settle down when the antibiotics kick in.

Jacqui x